Thomas S. Moulding, MD; Allen G. Redeker, MD; Gary C. Kanel, MD
This content is PDF only. Please click on the PDF icon to access.
To the Editors: Murphy and colleagues (1) recently reported a case of severe hepatotoxicity in a patient who had ingested both isoniazid and acetaminophen. We have noted the same association. In a recent study (2) of 20 isoniazid-associated deaths, we noted that one of the patients (case 5) had taken 8 acetaminophen tablets per day in the week before presenting with hepatitis. Another patient (case 14) may also have taken acetaminophen. The patient reported taking aspirin and some other over-the-counter medication for symptoms in the week or two before being admitted for jaundice. The physicians who elicited this history speculated,
Moulding TS, Redeker AG, Kanel GC. Acetaminophen, Isoniazid, and Hepatic Toxicity. Ann Intern Med. 1991;114:431. doi: https://doi.org/10.7326/0003-4819-114-5-431_2
Download citation file:
Published: Ann Intern Med. 1991;114(5):431.
Results provided by:
Copyright © 2020 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use